Conference Program 2014

Jump to Friday’s schedule.

AccredCPD-BWTechnology in Practice 2014 is CPD Accredited. Sessions that qualified for Professional and Substantive hours are as indicated below. Alternatively, attendees who attended the full two-day conference will be able to claim up to 12 hr 30 min CPD.

Wednesday, November 5, 2014

WELCOME RECEPTION & EARLY REGISTRATION
Four Seasons Hotel, Toronto
Jasper Room
6:00 – 8:30pm (Note slight time change)

Thursday, November 6, 2014

TECHNOLOGY SHOWCASE & REGISTRATION
Four Seasons Hotel, Toronto
6th Floor Foyer
7:30am – 5:00pm

TIME DESCRIPTION ROOM
7:30 – 8:30am Registration & Continental Breakfast 6TH FLOOR FOYER
8:30 – 8:45am Welcome & Opening Remarks MAIN BALLROOM
8:45 – 9:30am KEYNOTE PRESENTATION

The Transformation of your Practice: Looking into the Crystal Ball

RALPH LOSEY | Shareholder and National eDiscovery Counsel, Jackson Lewis P.C.

Big data and analytics are here to stay. This enlightening overview of the transformation of the world of discovery as we know it, is presented by seasoned litigator and well-known blogger, Ralph Losey, who brings humour, hands-on experience and insight to the ruminations and questions on the minds of industry leaders today. More…

MAIN BALLROOM
9:30 – 10:30am

Abandoning the Fire Drill: The Emergence of eDiscovery as a Business Process

STEVE DUDGEON | Project Manager, Law Group at RBC
PETER GUTELIUS | Assistant General Counsel, Royal Bank of Canada
LYNNE VICARS | Sr. Legal Counsel – Legal Practice Mgmt & eDiscovery, Scotiabank
ANDREA WILLIAMS | VP Client Services, Commonwealth Legal

Learn how corporations in Canada are successfully transforming their business processes to take control of eDiscovery. More…

MAIN BALLROOM

Computer Forensics: Beyond the Basics

DAVID GREETHAM | VP of eDiscovery, Ricoh Legal USA

A comprehensive perspective on the science of forensics through a series of case studies spanning from cybercrime to the average case. More…

LAURENTIAN I

Software Usability and Its Impact on Document Review

ANTHONY COLAIZZO | Director, Acuity, FTI Technology
DAVID W. ROBINSON | Director, Solutions Architect FTI Technology
AN FTI RINGTAIL WORKSHOP

In a survey conducted by FTI Technology in 2013, 85% of respondents rated “ease-of-use” as “extremely important” when selecting e-discovery software. From fewer clicks, to better, more tightly integrated analytics, and finding the most critical documents first, the latest version of Ringtail is all about ease-of-use. In this session, you will learn and see how FTI has streamlined the Ringtail review experience through improved usability. More…

This program contains 1 hr 0 min Professionalism Hours

LAURENTIAN II
10:30 – 10:45am Coffee Break 6TH FLOOR FOYER
10:45am – 11:45am

The Perfect Storm of Information Management: Data Security, Privacy and eDiscovery

KEVIN CROSBIE | Principle Security Architect, Symantec
MARK EKLOVE | General Counsel and Director, Law & Privacy, Allstream
DOUG KAMINSKI | Senior Director for Information, Huron Consulting Group
MARTIN TUIP | Executive Director for Information Governance, ARMA International
KELLY FRIEDMAN | Partner, Davis LLP

In this session, a panel of Canadian and US experts will discuss factors that can put you and your client at risk, the elements of a data breach response plan and the intersection of data security, privacy, ediscovery and information governance. More…

This program contains 1 hr 0 min Professionalism Hours

MAIN BALLROOM

Legal Services Innovation: The Imperative of Cost Management

KELLY BERNARD | Manager, Legal eDiscovery, BMO Financial Group
MARTIN FELSKY | National E-Discovery Counsel, Borden Ladner Gervais
MARLON HYLTON | eDiscovery and IG Lawyer, McCarthy Tetrault/ Wortzmans
JAMIE WEISSGLASS | Consultant, Huron Legal

Join us as we map out the key decision points at each stage of the discovery process and their impact on overall costs. More…

LAURENTIAN I

Sliding Doors: Aligning Vendor Capabilities to Short and Long Term Needs

DEBBIE MILLER | Manager Litigation Support and eDiscovery, Cassels Brock
EDWINA PODEMSKI | Counsel, Alberta Justice
CHRISTOPHER PURDON | Litigation Support Manager, McMillan LLP
CEYDA TOCSOY
 | National Director, Litigation Support and eDiscovery, Ricoh Canada

Learn approaches and strategies for aligning vendor capabilities against your own on a case-by-case basis and in supporting the evolution of law firm services. More…

LAURENTIAN II

LUNCH BREAK
Four Seasons Hotel, Toronto
6th Floor Foyer
11:45am – 1:00pm

TIME DESCRIPTION ROOM
1:00 – 2:00pm

Predictions on Predictive Coding

RALPH LOSEY | Shareholder and National eDiscovery Counsel, Jackson Lewis P.C.

An examination of case studies outlining the baseline workflows and conditions needed to yield an effective ROI and the role of the legal team in the predictive coding process. More… 

This program contains 1 hr 0 min Professionalism Hours

MAIN BALLROOM

Bridging Change: Technology Implementation Strategies for Law Firms

DOMINIC DESBIENS | Manager, Application and Training Services, Dentons LLP
KELLY INGLESE | Director, Litigation Support Services, Fasken Martineau
DEBBIE MILLER | Manager Litigation Support and eDiscovery, Cassels Brock
NATASHA DOUCAS | Director, Professional Services, Commonwealth Legal

Take advantage of the wisdom and experience of this pioneering group of panelists as they share the ins and outs, challenges and successes of implementing next generation technology in their firm. More…

LAURENTIAN I

ECA, Analytics & TAR: Changing the Way you Manage the Average Case

MIKE SCHUBERT | VP Software Development, Ipro Tech 
AN IPRO WORKSHOP

Join us and learn how these “new” technologies will impact your case strategy, budget and timelines. More…

This program contains 1 hr 0 min Professionalism Hours

LAURENTIAN II
2:00 – 3:00pm

Lawyer Project Leadership: The Evolution of Legal Project Management

ANNE GLOVER | Partner, Blakes
MARLON HYLTON | eDiscovery and IG Lawyer, McCarthy Tetraut/ Wortzmans
MONIQUE JILESEN | Partner, Lenczner Slaght
TIANA VAN DYK | Director Litigation Support, Burnet Duckworth & Palmer LLP
ANDREA WILLIAMS | VP Client Services, Commonwealth Legal

A practical orientation to the baseline involvement, skills and expertise that lawyers need in order to successfully lead their client through the eDiscovery and Review phases of their cases. More…

This program contains 1 hr 0 min Professionalism Hours

MAIN BALLROOM

Security 101: What You Really Need to Know About Information Security

KEVIN CROSBIE | Principle Security Architect, Symantec
SILAS McCULLOUGH |
GM Legal Services, mindSHIFT Technologies, a Ricoh Company
CHRIS PLAUSCHINN | Sr. Director, Discovery Services, Commonwealth Legal
RICHARD WESSEL
| eDiscovery Technology Consultant, Commonwealth Legal

This session will demonstrate real world examples of where your data could be at risk and what steps can be taken to avoid a security breach. More…

This program contains 1 hr 0 min Professionalism Hours

LAURENTIAN I

Taming the Beast: How Technology is Streamlining the Discovery Process

BRANDON D’AGOSTINO | National Technical Sales Mgr, Information Governance, Symantec
A SYMANTEC WORKSHOP

This session will provide practical insight into how technology is streamlining the management of evidence in the corporate environment. More…

This program contains 1 hr 0 min Professionalism Hours

LAURENTIAN II
3:00 – 3:15pm Coffee Break 6TH FLOOR FOYER
3:15 – 4:30pm

Mediating eDiscovery Disputes: A Canadian Perspective

THE HON. COLIN CAMPBELL, Q.C. | Neeson Arbitration Chambers
JESSICA KIMMEL | Partner, Goodmans LLP
KELLY FRIEDMAN | Partner, Davis LLP
TOM HOWE | Electronic Discovery Lawyer, Howe & Associates

Join us as this elite panel of legal community stakeholders discuss a uniquely Canadian alternative to the U.S. eDiscovery Master Role. More…

MAIN BALLROOM

eDiscovery in the Cloud: Why Managed Services?

DOMINIC DESBIENS | Manager, Application and Training Services, Dentons LLP
SILAS McCULLOUGH | GM Legal Services, mindSHIFT Technologies, a Ricoh Company
STEPHEN THACKER | National Director of eDiscovery Consulting, Ricoh Legal USA
CHRIS PLAUSCHINN | Sr. Director, Discovery Services, Commonwealth Legal

Join us to gain a clear understanding of the options available for Managed Services, how it works and what organizations in the legal space are gravitating to. More…

This program contains 1 hr 0 min Professionalism Hours

LAURENTIAN I

Maximizing your Review

STEVE MOORE | VP Client Strategy, Ipro Tech
AN IPRO WORKSHOP

Learn how to get the most out of your review, plan your workflows before you begin, take advantage of reporting features and improve your team’s performance on every case. More…

This program contains 1 hr 0 min Professionalism Hours and up to 0 hr 15 min Substantive Hours

LAURENTIAN II

NETWORKING DINNER
Blu Ristorante,
17 Yorkville Ave, Toronto
5:30 – 9:00pm

Friday, November 7, 2014

TECHNOLOGY SHOWCASE
Four Seasons Hotel, Toronto
6th Floor Foyer
7:30am – 1:00pm

TIME DESCRIPTION ROOM
7:30 – 8:30am Continental Breakfast 6TH FLOOR FOYER
8:30 – 8:45am Opening Remarks MAIN BALLROOM
8:45 – 10:15am KEYNOTE PRESENTATION

Star Power: How to Be Unstoppable Through The Nine Star Social Values

MIKE LIPKIN | Founder and CEO, Environics/Lipkin

In this compelling program, Mike Lipkin will explore each of these defining Social Values with you. You will discover which ones you need to develop and how to do so. You will be inspired by Mike’s sparkling delivery. Most importantly, you will learn how to thrive in 2014 while you help everyone around you do the same. More…

MAIN BALLROOM
10:15 – 10:30am Coffee Break 6TH FLOOR FOYER
10:30 – 11:45am

Merging into the Fast Lane: Enhancing Results with Technology-Driven Review

KELLY BERNARD | Manager, Legal eDiscovery, BMO Financial Group
SETH MAGAW | Regional Digital Support Project Manager, Ricoh Legal USA
ANGELIQUE REBELO | Dispute Management Team Project Coordinator, RBC Law Group
ANDREA WILLIAMS
| VP Client Services, Commonwealth Legal
CONSTANTINE PAPPASProduct Specialist, kCura

This eye-opening and engaging session will demonstrate how the relationship between Analytics and First- and Second-Level Review is being transformed. More…

This program contains 1 hr 0 min Professionalism Hours and up to 0 hr 15 min Substantive Hours

MAIN BALLROOM

Information Governance: Inherent Opportunities for Law Firms

MARTIN TUIP | Executive Director, Information Governance, ARMA International

Learn about the principles and technicalities of IG assessments and how to build a business case to demonstrate the benefits of this service offering to your firm. More…

LAURENTIAN I

Making the Leap from iBlaze Power User to Ipro Guru

DEBBIE WESTWOOD | Solutions Consultant, Ipro Tech
AN IPRO WORKSHOP

Join us to get a glimpse of what your world will look like with this intuitive and powerful technology. More…

This program contains 1 hr 0 min Professionalism Hours and up to 0 hr 15 min Substantive Hours

LAURENTIAN II

LUNCH BREAK
Four Seasons Hotel, Toronto
6th Floor Foyer
11:45am – 12:45pm

TIME DESCRIPTION ROOM
12:45 – 1:45pm

Smart Phones: The Evidence in Your Back Pocket

TOM HOWE | Electronic Discovery Lawyer, Howe & Associates

Smartphones have become one of the most important sources of electronic evidence in business litigation. Learn how to collect, search and review this valuable evidence. More…

This program contains 1 hr 0 min Professionalism Hours

MAIN BALLROOM

Quick Wins with Relativity Analytics: How to Enhance Your Everyday Review

CONSTANTINE PAPPAS | Product Specialist, kCura
A RELATIVITY WORKSHOP

In this session, we’ll show you how to apply Relativity Analytics features in easy ways that provide great returns. More…

This program contains 1 hr 0 min Professionalism Hours

LAURENTIAN I
1:45 – 2:45pm

The Latest on EDRM Metrics: Trends in Proactive Cost Recovery Efforts

GEORGE SOCHA | President and Founder, Socha Consulting LLC
TIANA VAN DYK | Mgr. eDiscovery & Litigation Support, Burnet Duckworth & Palmer LLP

Join George Socha as he discusses the bleeding edge developments of the EDRM, and Tiana Van Dyk as she shares her firm’s findings on missing fees, cost recovery, formulating an effective value proposition and the best, most efficient and fair way to bill clients. More…

This program contains 1 hr 0 min Professionalism Hours

MAIN BALLROOM

CaseLogistix: Technology Workshop

BETTY MONTONI | Litigation Product Specialist, Thomson Reuters
A CASELOGISTIX WORKSHOP

This insightful session will show you how this lawyer-friendly, next generation tool is changing the way legal teams manage facts and organize their evidence on the average case. More…

This program contains 1 hr 0 min Professionalism Hours

LAURENTIAN I
3:00 – 3:15pm Thank You & Conference Wrap Up MAIN BALLROOM

**Program is subject to change without notice.**